Advertisement

Regular Algebraic Surfaces, Ramification Structures and Projective Planes

  • N. BarkerEmail author
  • N. Boston
  • N. Peyerimhoff
  • A. Vdovina
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 123)

Abstract

Regular algebraic surfaces isogenous to a higher product of curves can be obtained from finite groups with ramification structures. We find unmixed ramification structures for finite groups constructed as \(p\)-quotients of particular infinite groups with special presentation related to finite projective planes.

Keywords

Ramification structures Projective planes p-groups Buildings 

2000 Mathematics Subject Classification:

14L30 20F32 51E24 

Notes

Acknowledgments

We thank Donald Cartwright for the representations and method given in Appendix 2 and helpful correspondences. The first author also wishes to thank Uzi Vishne for useful correspondences.

References

  1. 1.
    N. Barker, N. Boston, N. Peyerimhoff, A. Vdovina, New examples of Beauville surfaces. Monatsh. Math. 166(3–4), 319–327 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    N. Barker, N. Boston, N. Peyerimhoff A. Vdovina, An infinite family of 2-groups with mixed Beauville structures. Int. Math. Res. Not. (2014). doi: 10.1093/imrn/rnu045
  3. 3.
    S. Barre, Polyédres de rang deux, Thesis ENS Lyon, December (1996). http://web.univ-ubs.fr/lmam/barre/these1.pdf
  4. 4.
    I.C. Bauer, F. Catanese F. Grunewald, Beauville surfaces without real structures, in Geometric Methods in Algebra and Number Theory. Progress in Mathematics, vol. 235 (Birkhäuser, Boston, 2005)Google Scholar
  5. 5.
    I.C. Bauer, F. Catanese, F. Grunewald, The classification of surfaces with \(p_{g} =q= 0\) isogenous to a product of curves. Pure Appl. Math. Q. 4(2), 547–586 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    W. Bosma, J. Cannon, C. Playoust, The Magma algebra system. I. The user language. J. Symb. Comput. 24(3–4), 235–265 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    R.H. Bruck, Quadratic extensions of cyclic planes, in Proceedings Symposium in Applied Mathematics, pp. 15–44 (1960)Google Scholar
  8. 8.
    D.I. Cartwright, A.M. Mantero, T. Steger, A. Zappa, Groups acting simply transitively on the vertices of a building of type \(\widetilde{A}_{2}\), I. Geom. Dedicata 47(2), 143–166 (1993)Google Scholar
  9. 9.
    D.I. Cartwright, A.M. Mantero, T. Steger, A. Zappa, Groups acting simply transitively on the vertices of a building of type \(\widetilde{A}_{2}\), II. Geom. Dedicata 47(2), 167–223 (1993)Google Scholar
  10. 10.
    F. Catanese, Fibred surfaces, varieties isogenous to a product and related moduli spaces. Am. J. Math. 122(1), 1–44 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    M. Edjvet, J. Howie, Star graphs, projective planes and free subgroups in small cancellation groups. Proc. Lond. Math. Soc. 57(2), 301–328 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    M. Edjvet, A. Vdovina, On the SQ-universality of groups with special presentations. J. Group Theory 13(6), 923–931 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    B. Fairbairn, Some exceptional Beauville structures. J. Group Theory 15, 631–639 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Y. Fuertes, G. González-Diez, On Beauville structures on the groups \(S_n\) and \(A_n\). Math. Z. 264, 959–968 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    J. Howie, On the SQ-universality of \(T(6)\)-groups. Forum Math. 1(3), 251–272 (1989)zbMATHMathSciNetGoogle Scholar
  16. 16.
    D.R. Hughes, F.C. Piper, Projective Planes (Springer, New York, 1973)zbMATHGoogle Scholar
  17. 17.
    I. Ivrissimtzis, N. Peyerimhoff, A. Vdovina, Trivalent expandes and hyperbolic surfaces (2012) arXiv:1202.2304
  18. 18.
    S. Immervol, A. Vdovina, Partitions of projective planes and construction of polyhedra, Max-Planck-Institut fur Mathematik, Bonn, Preprint Series 23 (2001)Google Scholar
  19. 19.
    A. Lubotzky, Discrete Groups, Expanding Graphs and Invariant Measures (Birkhäuser, Basel, 2010)zbMATHGoogle Scholar
  20. 20.
    A. Lubotzky, B. Samuels, U. Vishne, Explicit construction of Ramanujan complexes of type \(\widetilde{A}_{d}\). Eur. J. Comb. 26(6), 965–993 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    R.C. Lyndon, P.E. Schupp, Combinatorial Group Theory, Classics in Mathematics. Reprint of the 1977 edition (Springer, Berlin, 2001)Google Scholar
  22. 22.
    N. Peyerimhoff, A. Vdovina, Cayley graph expanders and groups of finite width. J. Pure Appl. Algebra 215(11), 2780–2788 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    A. Sarveniazi, Explicit construction of a Ramanujan \((n_1, n_2,\dots, n_{d-1})\)-regular hypergraph. Duke Math. J. 139(1), 141–171 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    F. Serrano, Isotrivial fibred surfaces. Ann. Mat. Pura Appl. 171(4), 63–81 (1996)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • N. Barker
    • 1
    Email author
  • N. Boston
    • 2
  • N. Peyerimhoff
    • 3
  • A. Vdovina
    • 1
  1. 1.Department for Pure Mathematics and Mathematical StatisticsUniversity of CambridgeCambridgeUK
  2. 2.Department of MathematicsUniversity of WisconsinMadisonUSA
  3. 3.Department of Mathematical Sciences, Science LaboratoriesDurham UniversityDurhamUK

Personalised recommendations